A client taking carbamazepine develops confusion and unstead… | MyMerci
More questions like thisTry ›
Medication Administration

A client taking carbamazepine develops confusion and unsteady gait. The serum sodium is 121 mEq/L. Which action should the nurse take?

Explanation
Carbamazepine can cause SIADH and hyponatremia. Sodium 121 mEq/L with confusion and unsteady gait is symptomatic and requires the medication to be held, urgent clinical evaluation, and seizure and fall precautions. The prescriber determines discontinuation and sodium correction based on severity and chronicity. Free water and hypotonic fluid can worsen dilutional hyponatremia, and independent ambulation is unsafe.
Next question on this topicBefore giving a scheduled dose of digoxin, the nurse obtains an apical pulse of 54/min in …From this question bank[전통+신유형] NCLEX LEVEL UP 패키지KRW 79,000
Browse all questions No login required

Master the NCLEX-RN with MyMerci

Thousands of NCLEX-style questions with detailed rationale — in your language. Track your progress and study smarter.

Start for free

For study reference only. Always follow current clinical guidelines and your institution’s protocols.